Title: On the probability of route existence in mobile wireless networks

Authors: Muhammad Hisyam Lee, Shaharuddin Salleh, Bahrom Sanugi, Stephan Olariu

Addresses: Department of Mathematics, Universiti Teknologi Malaysia, 81310 Skudai, Malaysia. ' Department of Mathematics, Universiti Teknologi Malaysia, 81310 Skudai, Malaysia. ' Department of Mathematics, Universiti Teknologi Malaysia, 81310 Skudai, Malaysia. ' Department of Computer Science, Old Dominion University, Norfold, VA 23529, USA

Abstract: This paper presents a route selection method in mobile wireless networks to a given destination based on the probability that the route is still available for a packet to be sent. The probability is based on the knowledge at each node of the geographic position of all the other nodes in the network and taking into account the mobility of the nodes and the dependencies between links in a computed route. We derive a simple closed form expression for the computation of the availability of a route, which can then be used to select the best route.

Keywords: mobile computing; route availability; statistical probability; mobile networks; wireless networks; route selection; modelling.

DOI: 10.1504/IJSPM.2006.012649

International Journal of Simulation and Process Modelling, 2006 Vol.2 No.3/4, pp.222 - 226

Published online: 05 Mar 2007 *

Full-text access for editors Access for subscribers Purchase this article Comment on this article